Alert archive / Colorado / High Wind Warnings in 2009

High Wind Warning 18, NWS Denver/Boulder, CO

September 30, 200913 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Sep 30, 2009, 2:21 PM MDT for 13 counties in Colorado. It was in force for 13 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 30, 2009, 2:21 PM MDT (20:21 UTC)
Expired
Oct 1, 2009, 3:05 AM MDT
In force
13 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 5:01 PM MDTNON-TSTM WND GST 622 N Longmont, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3331 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 302021
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
221 PM MDT WED SEP 30 2009

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TONIGHT
AND THURSDAY WITH STRONG AND GUSTY WINDS EXPECTED FOR THE REST OF
THIS AFTERNOON AND CONTINUING TONIGHT. AS THE DISTURBANCE MOVES
AWAY FROM COLORADO ON THURSDAY EVENING THERE IS THE POTENTIAL FOR
FREEZING TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO WITH
DIMINISHING WINDS. 

COZ038-040-041-043-010430-
/O.NEW.KBOU.HW.W.0018.090930T2021Z-091001T1200Z/
/O.NEW.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...EATON...FORT LUPTON...GREELEY...
ROGGEN
221 PM MDT WED SEP 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. A FREEZE
WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM
THURSDAY EVENING THROUGH FRIDAY MORNING.

STRONG SOUTHWEST WINDS OF 20 TO 40 MPH WILL SHIFT WESTERLY THIS
EVENING WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. THE WINDS WILL
DECREASE LATER TONIGHT. 

A COLD AIRMASS WILL SETTLE IN ACROSS THE REGION LATER THURSDAY
EVENING AS WINDS DIMINISH AND SKIES CLEAR. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR
VEGETATION.

&&

$$

COZ035-036-039-010430-
/O.NEW.KBOU.HW.W.0018.090930T2021Z-091001T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
221 PM MDT WED SEP 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 40 MPH WILL SHIFT WESTERLY THIS
EVENING WITH GUSTS AS HIGH AS 75 MPH POSSIBLE OVER THE FRONT RANGE
FOOTHILLS AND ADJACENT PLAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ042-044>047-010430-
/O.NEW.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
221 PM MDT WED SEP 30 2009

...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

A COLD AIRMASS WILL SETTLE IN ACROSS THE REGION LATER THURSDAY
EVENING AS WINDS DIMINISH AND SKIES CLEAR. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR
VEGETATION.

&&

$$

ENTREKIN/KRIEDERMAN
2 follow-up statements
000 
WWUS75 KBOU 010258
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
858 PM MDT WED SEP 30 2009

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TONIGHT
AND THURSDAY WITH STRONG AND GUSTY WINDS EXPECTED IN AND NEAR THE
FOOTHILLS OVERNIGHT. AS THE DISTURBANCE MOVES AWAY FROM COLORADO
THURSDAY EVENING...COOLER AIR SETTLING OVER THE REGION AND
DIMINISHING WINDS WILL CREATE THE POTENTIAL FOR FREEZING
TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO.

COZ040-041-043-011100-
/O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/
/O.CON.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN
858 PM MDT WED SEP 30 2009

...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY
EVENING THROUGH FRIDAY MORNING. 

WINDS AWAY FROM THE FRONT RANGE FOOTHILLS HAVE DIMINISHED THIS EVENING
BEHIND A COLD FRONT THAT MOVED THROUGH THIS AFTERNOON.

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION
THURSDAY EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR
VEGETATION.

&&

$$

COZ038-011100-
/O.CON.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/
/O.CON.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN
858 PM MDT WED SEP 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH
POSSIBLE WILL CONTINUE THROUGH THE PRE-DAWN HOURS. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION
THURSDAY EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR
VEGETATION.

&&

$$

COZ035-036-039-011100-
/O.CON.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
858 PM MDT WED SEP 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 40 MPH WILL SHIFT WESTERLY THIS
EVENING WITH GUSTS AS HIGH AS 75 MPH POSSIBLE OVER THE FRONT
RANGE FOOTHILLS AND ADJACENT PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ042-044>047-011100-
/O.CON.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
858 PM MDT WED SEP 30 2009

...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION
THURSDAY EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR
VEGETATION.

&&

$$
000 
WWUS75 KBOU 010905
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
305 AM MDT THU OCT 1 2009

..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF
COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE
NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING
HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE 
SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE
EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND
EARLY FRIDAY MORNING.

COZ038-011715-
/O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/
/O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
/O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN
305 AM MDT THU OCT 1 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE FREEZE
WATCH IS NO LONGER IN EFFECT. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION
LATE THIS EVENING UNDER CLEARING SKIES. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT,

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ035-036-039-011015-
/O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
305 AM MDT THU OCT 1 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 


$$

COZ040>047-011715-
/O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
/O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
305 AM MDT THU OCT 1 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION
LATE THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ048>051-011715-
/O.NEW.KBOU.HW.W.0019.091001T1600Z-091002T0200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
305 AM MDT THU OCT 1 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO 60
MPH POSSIBLE IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Sep 30, 3:50 AM MDT, 10 hours 31 minutes earlier.

Area forecast discussion, Sep 30, 3:50 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
350 AM MDT WED SEP 30 2009

.SHORT TERM...FORECAST IS GENERALLY ON TRACK. UPPER TROUGH AXIS WILL
MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING. WINDS
STARTING TO PICK UP OVER THE MOUNTAINS EARLY THIS MORNING AND THIS
WILL SPREAD TO THE PLAINS BY MIDDAY. THE STRENGTH OF THE WINDS WILL
BE LIMITED A BIT THOUGH BY THE SURFACE PRESSURE FALL CENTER TRACKING
ACROSS NORTHEASTERN COLORADO...MEANING THE STRONGEST WINDS WILL
PROBABLY BE ACROSS THE SOUTHERN PART OF OUR AREA. LOW LEVEL MOISTURE
WILL BE ADVECTING NORTHWARD ACROSS WESTERN KANSAS...AND COULD CLIP
THE NORTHEAST CORNER...BUT IN GENERAL WE WILL REMAIN IN A PRETTY DRY
AIRMASS SO THREAT OF STRONG STORMS SEEMS VERY LIMITED. HOWEVER...
WITH ALL THE WIND WE WILL STILL NEED TO BE WATCHING FOR ANY STORM
ORGANIZATION TO ACCELERATE THE EXISTING WIND FIELD. THIS WOULD MOST
LIKELY BE WITH THE FRONT IN THE LATE AFTERNOON HOURS. MAIN CHANGE I
MADE WAS TO RAISE THE POPS IN THE MOUNTAINS TONIGHT AND A WINTER
WEATHER ADVISORY WILL BE FORTHCOMING FOR THE HIGHER MOUNTAINS. NOT
MUCH FORCING OVERNIGHT...MAYBE A BIT NEAR THE WYOMING BORDER...BUT
WITH ALL THE WIND THERE SHOULD STILL BE A MODERATE SNOWFALL AND
PLENTY OF WIND ON THE PASSES.

I WILL ALSO BE ISSUING A RED FLAG WARNING FOR THE FOOTHILLS
EASTWARD. THE FUEL MOISTURE AND HUMIDITY WILL BE MARGINAL...THOUGH
THE MODEL MOISTENING SEEMS A BIT OPTOMISTIC GIVEN THE UPSTREAM OBS
WHICH ARE STILL PRETTY DRY AT LOW LEVELS. WITH PLENTY OF WIND IT
LOOKS CLOSE ENOUGH...THE HIGHEST THREAT SINCE LAST WINTER.

.LONG TERM...FOR THURDAY...THE UPPER LOW WILL BE OVER WRN SOUTH
DAKOTA.  MDT QG DECENT WILL BE OVER NERN CO AS A 110KT JET MAX
SWINGS ACROSS SRN CO.  ALTHO QG WILL BE SUBSIDENT...SUFFICIENT MID
LVL MSTR COUPLED WITH A STRONG NW OROGRAPHIC COMPONENT WILL ALLOW
FOR LIGHT SNOW TO CONTINUE IN THE HIGH COUNTRY THROUGH THE DAY.  THE
RHEA-THALER SNOW MDL SQUEEZES OUT 4-8 INCHES OF SNOW OVER 18-HRS.
ZONES 31 AND 33 WILL BE ESPECIALLY SUSCEPTIBLE.  THIS COUPLED WITH
WINDS IN THE 20-40 MPH RANGE AT 700 MB...SHUD BE ENUF TO WARRANT A
SNOW AND BLOWING SNOW ADVSY.  ACROSS THE URBAN CORRIDOR AND ADJACENT
PLAINS...STRONG SUBSIDENCE AND DOWNSLOPE SHUD NEGATE MOST OF THE
PCPN EAST OF THE DIVIDE.  WL HANG ON TO SLIGHT CHC POPS AS THE
PRECAUTION.  BEST POTENTIAL WILL OCCUR IN THE NORTHEAST PLAINS AWAY
FM THE FRONT RANGE AND IN CLOSER PROXIMITY TO THE UPPER LOW.  AS A
RESULT...SOME WRAP AROUND MSTR MAY CYCLE ACROSS THE FAR NORTHEAST
PLAINS (ZONES 49>51). MAIN CONCERN FOR THE PLAINS ON THURSDAY WILL
BE THE WINDS...DECENT SFC PRESSURE GRADIENT WITH STRONG NWLY FLOW
ALOFT...THE BEST OF WHICH MAY BE TOO FAR TO THE NORTH AND EAST OF
COLORADO.  IN SPITE OF THIS...THERE COULD BE A MARGINAL HIGH WIND
EVENT.  THE STRONGEST WINDS WILL LIKELY OCCUR ALONG THE WYOMING AND
NEBRASKA BORDERS. TOO MARGINAL FM MY PERSPECTIVE TO HOIST ANY
HIGHLIGHTS AT THIS TIME BUT WL KEEP THE MNTN OF GUSTS IN THE 45-55
MPH RANGE.  ON THURSDAY NIGHT ...A DRIER NORTHWESTERLY FLOW WL BE IN
PLACE WITH AN UPPER LEVEL RIDGE AXIS MOVING INTO THE NRN ROCKIES.
CLEARING SKIES AND DCRG WINDS WL ALLOW FOR TEMPERATURES TO DROP AT
OR NEAR FREEZING ACROSS THE NORTHEAST PLAINS LATE THURSDAY NIGHT
INTO FRIDAY MORNING.  WL DEFER TO THE DAY SHIFT FOR ANY HIGHLIGHTS
REGARDING FREEZING TEMPERATURES.  WL LEAVE THE GRIDS FOR THE
REMAINDER OF THE FCST IN TACT.  IT LOOKS LIKE A NWLY FLOW ALOFT AND
UPPER LEVEL RIDGING WL ALLOW FOR DRIER AND CLOSER TO SEASONAL
TEMPERATURES BY SATURDAY.  THE NEXT SYSTEM LOOK LIKE IT WILL START
TO INTRUDE INTO THE STATE BY SUNDAY AFTN...WITH AN INCREASING SWLY
FLOW ALOFT DEVELOPING OVER COLORADO.  NOT SURE ABOUT THE ACCURACY OF
THE TIMING OR TRACK OF THE NEXT TROF SO WL LEAVE WELL ENOUGH ALONE.
SOME CHC/SLGT CHC POPS ALREADY IN THE GRIDS FOR SUNDAY/MONDAY AND
THIS LOOKS FINE FOR NOW.

&&

.AVIATION...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON
WITH GUSTS IN THE 30 TO 40 KNOT RANGE. A COLD FRONT WILL PASS AROUND
00Z WITH A SHIFT TO STRONG WEST WINDS THAT SHOULD DIMINISH INTO THE
10 TO 20 KNOT RANGE A FEW HOURS LATER. THERE COULD BE ISSUES WITH
CROSSWINDS AT DIA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
STRONG NORTHWEST WINDS ARE EXPECTED ON THURSDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY TONIGHT
      AND THURSDAY HIGH MOUNTAINS...ZONES 31..33 AND 34.
     RED FLAG WARNING NOON UNTIL 9 PM FOOTHILLS AND PLAINS...FIRE
      ZONES 215..216..AND 238 THROUGH 251.

GIMMESTAD/COOPER
Hazardous weather outlook, Sep 30, 10:05 AM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1005 AM MDT WED SEP 30 2009

COZ030>051-011200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1005 AM MDT WED SEP 30 2009

...VERY HIGH FIRE DANGER IN THE FOOTHILLS AND PLAINS THIS AFTERNOON
AND EVENING...
...WINTER WEATHER ADVISORY TONIGHT AND THURSDAY IN THE HIGHER
MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE MOUNTAINS THIS AFTERNOON
AND THE PLAINS THIS EVENING. AHEAD OF THE FRONT...SOUTHWEST WINDS
WILL GUST IN THE 30 TO 45 MPH RANGE ON THE PLAINS...AND IN THE 40 TO
60 MPH RANGE OVER THE MOUNTAINS. WITH WARM TEMPERATURES AND LOW
HUMIDITIES...THIS WILL PRODUCE INCREASED FIRE DANGER IN THE
FOOTHILLS AND PLAINS.

SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE SHOWERS MAY
ENHANCE THE WINDS AS THE FRONT PASSES...WITH LOCALLY DAMAGING WINDS
TO 60 MPH POSSIBLE. THE STORMS MAY ENCOUNTER GREATER MOISTURE AS
THEY EXIT THE NORTHEAST CORNER OF THE STATE THIS EVENING...SO THERE
IS A SLIGHT RISK OF HAIL AND DAMAGING WINDS EAST OF STERLING AND
AKRON.

RAIN SHOWERS WILL CHANGE TO SNOW IN THE MOUNTAINS THIS EVENING...
WITH SOME ACCUMULATIONS AND BLOWING SNOW EXPECTED IN THE HIGHER
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW AND BLOWING SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH
THURSDAY MORNING...THEN GRADUALLY DECREASING IN THE AFTERNOON.
STORM TOTALS OF 4 TO 8 INCHES ARE POSSIBLE...HEAVIEST ALONG NORTH
AND WEST FACING SLOPES.  THERE WILL BE A SLIGHT CHANCE OF RAIN
SHOWERS IN THE PLAINS.  VERY GUSTY NORTHWEST WINDS CAN BE EXPECTED
AS WELL ON THURSDAY.  NORTHWEST WINDS OF 20 TO 40 MPH WILL BE
COMMON...WITH SOME STRONGER GUSTS IN THE MOUNTAINS AND NEAR THE
WYOMING AND NEBRASKA BORDERS.

CLEARING SKIES AND DIMINISHING WINDS MAY LEAD TO FREEZING
TEMPERATURES OVER THE NORTHEAST PLAINS LATE THURSDAY NIGHT INTO
FRIDAY MORNING.  DRY WEATHER IS EXPECTED FOR THE WEEKEND WITH
TEMPERATURES A BIT BELOW SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY...HOWEVER REPORTS OF STRONG
WINDS ACROSS THE REGION AND SNOW ACCUMULATION IN THE MOUNTAINS WILL
BE APPRECIATED.

ENTREKIN/KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:45 AM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more22 hr
Sep 30, 5:00 AM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more15 hr
Sep 30, 2:21 PM MDTFreeze WatchBOUAdams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 4 more13 hr

Nearby

High Wind Warnings in Colorado, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.